Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 1, NWS Austin/San Antonio, TX

January 29, 200822 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Jan 29, 2008, 4:05 AM CST for 22 counties in Texas. It took effect at Jan 29, 2008, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 4:05 AM CST (10:05 UTC)
In effect from
Jan 29, 2008, 11:00 AM CST
Expired
Jan 29, 2008, 6:00 PM CST
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
All 22 counties

Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 291005
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

.A PACIFIC COLD FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS TODAY.
THIS FRONT WILL BRING STRONG WEST/NORTHWEST WINDS ALONG WITH IT.
THE WINDS WILL INCREASE LATE THIS MORNING TO 20 TO 30 MPH
SUSTAINED WITH GUSTS TO 35 MPH.

TXZ171>173-183>194-202>208-300000-
/O.NEW.KEWX.WI.Y.0001.080129T1700Z-080130T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART
405 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. 

A PACIFIC COLD FRONT WILL MOVE INTO THE REGION TODAY. THE FRONT
WILL BRING STRONG WEST/NORTHWEST WINDS ALONG WITH IT TO THE HILL
COUNTRY AND NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS. THE WINDS
WILL INCREASE LATE THIS MORNING TO 20 TO 30 MPH SUSTAINED WITH
GUSTS TO 35 MPH. THE WINDS WILL SUBSIDE AROUND SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS SHOULD USE EXTRA
CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:42 AM CST, 23 minutes earlier.

Area forecast discussion, Jan 29, 3:42 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CST TUE JAN 29 2008

.DISCUSSION...A PACIFIC COLD FRONT IS ON THE WAY FOR TODAY AND IS
CURRENTLY MOVING ACROSS WEST TEXAS. AHEAD OF THE
FRONT...TEMPERATURES WILL RISE INTO THE 70S ACROSS THE
REGION...WITH UPPER 70S ACROSS THE SOUTH AND EAST. THE FRONT WILL
BRING VERY DRY AND WINDY CONDITIONS. WINDS WILL INCREASE THIS
AFTERNOON FROM THE WEST/NORTHWEST AT 20-30 MPH WITH GUSTS TO 35 MPH.
WENT AHEAD AND ISSUED A WIND ADVISORY FOR THE NORTHERN HALF OF
OUR CWFA...INCLUDING THE HILL COUNTRY AND THE NORTHERN PORTIONS OF
SOUTH CENTRAL TEXAS. THE WINDS WILL DIMINISH AROUND SUNSET. OVERNIGHT
TEMPERATURES WILL DIP INTO THE 30S...WITH UPPER 20S POSSIBLE IN
THE HILL COUNTRY.

HIGH PRESSURE WILL QUICKLY SETTLE INTO THE REGION BEHIND THE
FRONTAL PASSAGE. THE WINDS WILL CHANGE BACK AROUND TO THE SOUTH ON
WEDNESDAY WITH GULF MOISTURE RETURNING AS SOON AS WEDNESDAY NIGHT.
THIS WILL BE AHEAD OF ANOTHER PACIFIC COLD FRONT. AN UPPER LEVEL
TROUGH WILL MOVE INTO THE REGION ON THURSDAY...BRINGING AN
ASSOCIATED FRONTAL BOUNDARY. THIS SYSTEM APPEARS TO BE EVEN
STRONGER...WITH A VERY TIGHT GRADIENT. AHEAD OF THE FRONT...THERE
WILL BE SLIGHT CHANCES FOR PRECIPITATION WITH A VERY DRY AIRMASS
BEHIND THE FRONT. WINDS ASSOCIATED WITH THIS FRONT LOOK TO BE EVEN
STRONGER...SO IF THE GUIDANCE HOLDS TRUE A WIND ADVISORY WILL NEED
TO BE ISSUED FOR THURSDAY.

&&

.FIRE WEATHER...
A PACIFIC COLD FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS TODAY
BRINGING VERY DRY AND WINDY CONDITIONS. THE WINDS WILL INCREASE
THIS AFTERNOON OUT OF THE WEST/NORTHWEST AT 20-30 MPH WITH GUSTS TO
35 MPH. MINIMUM RELATIVE HUMIDITIES WILL DIP BELOW 25 PERCENT FOR
A FEW HOURS THIS AFTERNOON. THUS...A RED FLAG WARNING IS IN EFFECT
FOR TODAY ACROSS ALL OF SOUTH CENTRAL TEXAS. CONDITIONS ON
WEDNESDAY LOOK TO BE BREEZY ACROSS THE EDWARDS PLATEAU...BUT THE
RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN AROUND OR ABOVE 30
PERCENT. ANOTHER PACIFIC COLD FRONT WILL MOVE INTO THE REGION ON
THURSDAY. THIS WILL BRING MORE DRY AND WINDY CONDITIONS. THUS...IT
IS LIKELY A RED FLAG WARNING WILL NEED TO BE ISSUED FOR THURSDAY
AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  38  62  50  63 /  10  -   -   40  30
AUSTIN BERGSTROM INTL AIRPORT  78  35  67  46  63 /  10  -   -   40  30
DEL RIO INTL AIRPORT           75  43  68  47  63 /  -    0  -   -   -
SAN ANTONIO INTL AIRPORT       77  37  64  51  67 /  -   -   -   30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...
FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...
MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...
ZAVALA.

WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...
BURNET...CALDWELL...COMAL...EDWARDS...GILLESPIE...GUADALUPE...
HAYS...KENDALL...KERR...KINNEY...LEE...LLANO...MEDINA...REAL...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON.

&&

03/01
Hazardous weather outlook, Jan 29, 2:23 AM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 AM CST TUE JAN 29 2008

TXZ171>173-183>194-202>209-217>225-228-300830-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
223 AM CST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...REST OF TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A RED FLAG WARNING IS IN EFFECT AS WINDS AND HUMIDITIES WILL MEET
CRITICAL FIRE WEATHER VALUES BEHIND A COLD FRONT.

THURSDAY...ANOTHER COLD FRONT WILL AGAIN RESULT IN WINDS AND
HUMIDITIES REACHING CRITICAL FIRE WEATHER VALUES BY THE AFTERNOON.
A WIND ADVISORY MAY ALSO BE REQUIRED FOR ALL OF SOUTH CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.